Thyroid UK
89,130 members103,652 posts

Jittery

Good morning to you all! I thought I would ask if anyone else gets this symptom? It might be what others term as anxiety. I wake up some mornings and feel like I am trembling or shaking but when I hold my hand out level in front of me, I am not shaking at all, I just feel like I am. I sometimes get it in the day but just lately, it seems to be when I first wake up. Thank you everyone :)

10 Replies
oldestnewest

A common problem for people with thyroid issues is poor adrenal health and low or high cortisol. Internal trembling and jitters is a common symptom. I have/had high cortisol. I take supplements to lower it. But if I stop taking them I can get jittery, and I can also get jittery if I take too high a dose.

In order to find out if your problem is cortisol related you would need to do a saliva test. There are various sources for the test. Personally, I think the Genova Diagnostics Test is the best one because it also includes a DHEA test. Blue Horizon Medicals and Medichecks do just the cortisol levels test (I'm sure they would test DHEA if you wanted them to but it would be a separate test and a separate cost.)

Genova : gdx.net/uk/product/adrenal-...

Read the three tabs - Description/Analytes/Requirements and the Additional Resources.

Blue Horizon Medicals - bluehorizonmedicals.co.uk/c...

Medichecks : medichecks.com/search/saliva

For info on private testing :

thyroiduk.org.uk/tuk/testin...

Note that the arrangements for doing Genova testing are different to the other companies and you need to know how to order and how to get your results :

thyroiduk.org.uk/tuk/testin...

2 likes
Reply

Thank you very much for your reply humanbean, that is very helpful. I have been thinking about doing an at home test through one of the companies. I had held off only because I have only been on Thyroid S for just coming up for 2 weeks so thought I would give it time to get into my system. I really appreciate your comments :)

1 like
Reply

I think this is fairly common, it has been described as "internal trembling" and can be a sign that you are undermedicated. I had this amongst other symptoms and had a blood test and sure enough my TSH was a bit too high and FT3 and 4 were not stellar so my levo was upped by 25mcg and it went away.

It might be worth investigating some of your vitamin and mineral levels too. For example doing something like the Blue Horizon 11 fingerprick test.

1 like
Reply

Very interesting spongecat, I am glad of the advice, yes, I think that some tests would be a good idea. I will do that in about a month's time as I have not been taking Thyroid S for very long, I can get a truer picture if I leave it a bit. Thank you! :)

Reply

Hi - as I understand it you changed over from 2.5 grains Armour to 3 grains of Thyroid S - is that correct? And you changed over 2 weeks ago? Could I suggest that what you are feeling might perhaps be over-medication symptoms, the 2 weeks being relevant as that is around the time it takes for a higher dose of t4 to be absorbed. Supporting this perhaps is the fact that you seem to have experienced quite a significant decrease in symptoms very quickly after starting the thyroid s, that would suggest that you are getting more t3 than you were on armour.

Even aside from a higher dose, it has been reported that individuals experience a difference in the effect of even a directly equivalent dose of different formulations.

How about dropping back slightly on your current dose for a couple of weeks and seeing if the anxiety/jitters subsides?

Good luck

Gillian

Reply

Hi Gillian, thank you very much for your reply. I fully understand what you are saying and you are spot on with my changeover and dosages relating to Armour and Thyroid S, thank you for reading previous posts of mine, very kind of you to take the time. Unfortunately, the jitters doesn't seem to be related to my dosage of Thyroid S as I had them when I was on Thyroxin and also Armour, they are just something that I get from time to time but not every day. Sometimes it is when I wake up other times it might be for a while in the day time. I wondered if it was a common symptom of Hashi's, I think it is. I think I will get some bloods done in a month or so and post them on here for comment. I take your comments on board however - thank you so much :)

Reply

I am not medicated.

But I feel jittery or weird mostly around ovulation, just before periods and third or fourth day of periods. Not every month, not on every cycle, but hormonal changes causes me feel very weird sometime.

So that could be cause.

Reply

Loobieloo123

I also have these tremors 24/7 365 days it's gets that bad it wakes me up when even in deep sleep.Most days it's that bad it's scares me.Over the 10 years plus it started I've seen doctor after doctor when I explain that I don't shake on the outside they look at me as if I've lost the plot,but I'm getting there fast.......I can even remember when it started in my right leg..............Lets hope we can sort it before I end up in the nut house.

Reply

Oh dear Buma, I am so sorry that you have the tremors to this level :( That is terrible for you. I only get it occasionally so I am lucky compared to you. Someone else on here suggested it might be to do with adrenals and cortisol levels. If you wished/are able, like me, perhaps you could get some tests done from home. If you haven't already, read what humanbean put above Buma, she is very well informed about who to use for the tests. I really hope you can get some help, poor you. xx

Reply

I had that too..started in 1 heel..was pretty bad at the beginning. Less constand now, but occasionally when I'm tired it feels like I'm vibrating from too much caffeine. I'm tired but can't sleep. Optimise your meds, vitamins, minerals and rest. Good luck.

1 like
Reply

You may also like...